| Model Number |
506610S |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, there was increased friction on insertion and removal of a 6f 10cm sw rain catheter sheath introducer (csi) and it was so apparent that the coating felt as if it was not present.There was no reported patient injury.The device will be returned for evaluation.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18137399 presented no issues during the manufacturing process that can be related to the reported event.The event date is unknown; if received it will be provided.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h2, h3, h6, and h10.Complaint conclusion: as reported, there was increased friction on insertion and removal of a 6f 10cm sw rain catheter sheath introducer (csi) and it was so apparent that the coating felt as if it was not present.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot 18137399 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿csi-insertion difficulty¿ and ¿csi-withdrawal difficulty¿ could not be confirmed.Handling factors such as not adequately activating the hydrophilic coating may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿f resistance is felt upon insertion or withdrawal, investigate the cause before continuing.Soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.If using a hydrophilic access wire, soak the wire as well to activate the coating.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
Complaint conclusion: as reported, there was increased friction on insertion and removal of a 6f 10cm sw rain catheter sheath introducer (csi) and it was so apparent that the coating felt as if it was not present.There was no reported patient injury.A non-sterile ¿6f,10cm sw radial¿ was received for evaluation.Only the csi was returned for analysis.The unit presented with a kinked condition located approximately 12 mm from the distal tip and a 1 cm long compressed condition located approximately 8 cm from the distal tip.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Functional analysis was performed by flushing the catheter sheath introducer and the vessel dilator to determine if any insertion difficulty was observed.The water flowed through the distal tip and neither resistance to the water flow nor loose material was observed during the procedure.The vessel dilator was inserted and withdrawn through the csi by the cap with no anomalies observed.The test for presence of hydrophilic coating was performed by immersing the device in the chemical compound "red conga." the test confirmed the presence of hydrophilic coating.A product history record (phr) review of lot 18137399 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿catheter sheath introducer (csi)~ insertion difficulty-inadequate lubricity (hydrophilic sheaths only)¿ and ¿catheter sheath introducer (csi)~withdrawal difficulty¿ were not confirmed.No anomalies were observed during the functional test and an attempt to insert and withdraw the device into a patient cannot be replicated in a lab environment.Additionally, the presence of hydrophilic coating was confirmed.The exact cause of the reported events cannot be conclusively determined during the analysis however, patient specific factors such as the condition of their skin and vessel characteristics are potential causes.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿inspect the system contents for any signs of damage; do not use if any damage is present.Soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.If using a hydrophilic access wire, soak the wire as well to activate the coating.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.